Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 28, 2021Bay County, Florida

NWS Tallahassee, FL issued this special weather statement at Jun 28, 2021, 7:18 PM CDT for Bay County, Florida. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2021, 7:18 PM CDT (00:18 UTC)
Expired
Jun 28, 2021, 7:45 PM CDT
In force
27 min
Issued by
NWS Tallahassee, FL

County Bay County, FL

The radar

The Eglin Afb radar (KEVX), 50 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 7:19 PM CDTTSTM WND GST 421 Ne Hiland Park, FLGUST TO 42 MPH AT THE BAY COUNTY WATER TREATMENT PLANT WEATHERSTEM SITE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
781 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

752 
WWUS82 KTAE 290018
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
818 PM EDT Mon Jun 28 2021
 
FLZ112-290045-
Coastal Bay FL-
818 PM EDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY COUNTY UNTIL 845 PM
EDT...

At 818 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hiland Park, or near Callaway, moving west at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Parker,
Magnolia Beach, Cedar Grove, Dirego Park, College Station,
Brannonville, Millville and Bay Harbor.

LAT...LON 3027 8570 3023 8551 3021 8552 3020 8554
      3018 8553 3014 8554 3016 8576
TIME...MOT...LOC 0018Z 097DEG 11KT 3020 8560 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 6:47 PM CDT, 31 minutes earlier.

Area forecast discussion, Jun 28, 6:47 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
747 PM EDT Mon Jun 28 2021

.UPDATE...

Isolated convection this evening has been a bit gusty with a 45
mph gust measured at the Florida A&M University WeatherSTEM site
in Tallahassee. Convection will diminish this evening with some
scattered showers remaining possible overnight across the far
northern parts of the area.

&&

.AVIATION...

[Through 00z Wednesday] Isolated evening convection will weaken and
mainly VFR conditions are expected to prevail overnight. Additional
isolated to scattered showers and thunderstorms are expected for
Tuesday afternoon.

&&

.PREV DISCUSSION [215 PM EDT]...

.NEAR TERM [Through Tuesday]...

A weak upper level low centered near the Florida Big Bend will drift
slowly westward during this period and be centered near Mobile by
tomorrow afternoon. Meanwhile, TD 4 will make landfall along the
South Carolina coast this evening, possibly as TS Danny. This system
is small and will have little impact on our forecast area, except
for isolated to scattered gusty showers across our northern counties
in Georgia overnight. We will be in a more favorable scenario for
convection tomorrow being on the back side of the retreating upper
low. This should enhance forcing for ascent while the 1000-700 mb
mean vector wind veers to southeasterly. PoPs for tomorrow were
generally a blend of the NBM and ECAM.

.SHORT TERM [Tuesday Night Through Wednesday Night]...

The official NHC forecast takes Tropical Depression 4 into the
Tennessee Valley and dissipates it Tuesday evening. In its wake,
the region will be within a moderate easterly low to mid-level
flow. With a weak pressure gradient in place, expect the typical
sea-breeze convection to get underway on Wednesday. Adjusted
PoPs away from NBM and closer to what we would expect given the
flow regime, up to 60 pct from the Southeast FL Big Bend west
along I-10 into Southeast Alabama, given Precipitable Water
above climo. There is the potential for a couple wind gusts of
40+ mph w/storms on Wednesday given enhanced downdraft potential.

.LONG TERM [Thursday Through Monday]...

The pattern transitions on Thursday to a moderate to strong low
to mid-level southwest flow, as a low closing off in the Ohio
Valley sends a "cold" front into the Southeast US. While this
is not expected to change our air mass notably (most likely
dissipating as it approaches the area), it will increase the
chances for showers and thunderstorms to above climo. PoPs are
generally forecast 50-70 pct each day through early next week.

The main concerns this weekend into early next week will be
the potential for heavy rainfall, isolated severe weather, and
an increasing rip current threat for all of the gulf beaches.

Given the approach of the front and anomalously moist air mass,
heavy rainfall is a concern beginning Saturday and continuing
through Monday. Instability is questionable given considerable
cloud cover, but the wind field aloft is modeled unseasonably
strong, so a marginal severe weather threat is possible.

As southwest winds increase along the coast, surf is expected
to build, enhancing the rip current threat as early as Friday,
with the potential for a high risk during the Fourth of July
weekend. While confidence is very low at this time range, this
will be closely monitored given the major holiday weekend.

.MARINE...

Easterly winds will veer to southerly on Thursday and southwesterly
on Friday, around 15 knots at times through the period. This will
keep seas elevated, ranging from 1 to 3 feet in Apalachee Bay and
2 to 4 feet elsewhere. Showers and thunderstorm chances will be
greatest on Thursday, Friday, and Saturday.

.FIRE WEATHER...

Scattered showers and thunderstorms and typical summer humidity
levels will preclude most fire weather concerns. The lone exception
is low dispersion indices that are anticipated on Wednesday.

.HYDROLOGY...
The heavy rainfall associated with Tropical Depression 4 will remain
northeast of the area, within the WPC Marginal Risk for Excessive
Rainfall. Otherwise, sea-breeze convection will augment precipitation
until the approach of a "cold" front this weekend into early next
week. Deterministic precipitation totals over the next seven days
are forecast to range from 1.5 to 2 inches over Southeast AL into the
western FL Panhandle, and near the FL Big Bend coast. Elsewhere,
amounts around 1 to 1.5 inches are forecast. With the approach of
the front, there is upside potential to the precip amounts northwest
of the FL Big Bend, where isolated amounts up to 4 inches are
possible. At this time, the main concern would be nuisance flooding.
For the Rivers, the Choctawhatchee at Bruce is currently in action
stage, and forecast to drop below this on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   71  90  72  88  71 /  20  50  40  40  40
Panama City   72  87  73  85  73 /  20  60  30  60  10
Dothan        69  89  71  88  70 /  20  60  30  60  10
Albany        71  92  73  91  72 /  30  40  30  30  20
Valdosta      69  92  71  89  70 /  20  40  30  50  30
Cross City    72  91  71  88  71 /  10  70  50  60  50
Apalachicola  74  85  75  83  74 /  10  50  30  30  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

UPDATE...DVD
NEAR TERM...Wool
SHORT TERM...LF
LONG TERM...LF
AVIATION...DVD
MARINE...LF
FIRE WEATHER...Wool
HYDROLOGY...LF

In the hours before

Special weather statement, Jun 28, 5:37 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
637 PM EDT Mon Jun 28 2021

FLZ013-026-282300-
Liberty FL-Calhoun FL-
637 PM EDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN COUNTY IN THE PANHANDLE
OF FLORIDA AND LIBERTY COUNTY IN BIG BEND OF FLORIDA UNTIL 700 PM
EDT/600 PM CDT/...

At 636 PM EDT/536 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles southeast of Blountstown, moving west at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Blountstown, Bristol, Clarksville, Abe Springs, Hosford, Chipola,
Clio, Scotts Ferry, Kennys Mill, Estiffanulga, Kinard, Blountstown
Airport, Hugh Creek, Telogia, Red Oak, Sharpstown, Chason,
Marysville, Willis and Nettle Ridge.

LAT...LON 3057 8525 3057 8524 3042 8477 3024 8482
      3028 8536
TIME...MOT...LOC 2236Z 107DEG 29KT 3036 8492

42-DVD
Local storm report, Jun 28, 5:39 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
639 PM EDT MON JUN 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     TSTM WND GST     BRAGG STADIUM           30.42N 84.29W
06/28/2021  M45 MPH          LEON               FL   MESONET

            THE FLORIDA A&M UNIVERSITY WEATHER STATION
            RECORDED A WIND GUST OF 45 MPH.

&&

KO
Local storm report, Jun 28, 5:45 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
645 PM EDT MON JUN 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND GST     STATE CAPITAL COMPLEX   30.44N 84.28W
06/28/2021  M42 MPH          LEON               FL   MESONET

            THE BALLARD PARTNERS WEATHER STATION
            RECORDED A WIND GUST OF 42 MPH.

&&

KO
Special weather statement, Jun 28, 5:58 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
658 PM EDT Mon Jun 28 2021

FLZ013-026-282330-
Liberty FL-Calhoun FL-
658 PM EDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN COUNTY IN THE PANHANDLE
OF FLORIDA AND LIBERTY COUNTY IN THE BIG BEND OF FLORIDA UNTIL 730
PM EDT/630 PM CDT/...

At 657 PM EDT/557 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Blountstown, moving northwest at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Blountstown, Bristol, Telogia, Clarksville, Red Oak, Ocheesee,
Selman, Abe Springs, Sharpstown, Hosford, Chipola, Henderson Mill,
Kennys Mill, Nettle Ridge, Estiffanulga, Woods, Lowry, Blountstown
Airport, Macedonia and Torreya State Park.

LAT...LON 3061 8506 3061 8501 3041 8474 3026 8491
      3040 8530
TIME...MOT...LOC 2257Z 130DEG 15KT 3039 8495

42-DVD
Special weather statement, Jun 28, 6:34 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
634 PM CDT Mon Jun 28 2021

FLZ013-290000-
Calhoun FL-
634 PM CDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALHOUN COUNTY IN THE
PANHANDLE OF FLORIDA UNTIL 700 PM CDT...

At 634 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blountstown, moving northwest at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Blountstown, Altha, Moose Pond, Clarksville, Red Oak, Ocheesee,
Selman, Chason, Chipola, Henderson Mill, Camps Head, Kennys Mill,
Center Lake, Willis, Nettle Ridge, Blountstown Airport, Macedonia,
Durham, White Pond and Sharpstown.

LAT...LON 3057 8538 3057 8518 3061 8517 3061 8495
      3056 8497 3052 8499 3051 8499 3036 8509
      3052 8539
TIME...MOT...LOC 2334Z 120DEG 11KT 3048 8511

42-DVD
Special weather statement, Jun 28, 7:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
818 PM EDT Mon Jun 28 2021

FLZ112-290045-
Coastal Bay FL-
818 PM EDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY COUNTY UNTIL 845 PM
EDT...

At 818 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hiland Park, or near Callaway, moving west at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Parker,
Magnolia Beach, Cedar Grove, Dirego Park, College Station,
Brannonville, Millville and Bay Harbor.

LAT...LON 3027 8570 3023 8551 3021 8552 3020 8554
      3018 8553 3014 8554 3016 8576
TIME...MOT...LOC 0018Z 097DEG 11KT 3020 8560

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:20 PM CDTSpecial Marine WarningTAE26 min
Jun 29, 12:37 PM CDTSpecial Weather StatementTAEWalton53 min
Jun 29, 1:12 PM CDTSpecial Weather StatementTAEDixie, Lafayette63 min
Jun 29, 1:16 PM CDTSpecial Weather StatementTAEWashington44 min
Jun 29, 1:19 PM CDTSevere Thunderstorm WarningTAEHolmes, Walton26 min
Jun 29, 1:28 PM CDTSevere Thunderstorm WarningTAEDixie32 min
Jun 29, 1:54 PM CDTSpecial Marine WarningTAE96 min
Jun 29, 2:11 PM CDTSevere Thunderstorm WarningTAEDixie, Lafayette, Taylor55 min
Jun 29, 2:32 PM CDTSpecial Weather StatementTAEMadison43 min
Jun 29, 2:47 PM CDTSevere Thunderstorm WarningTAEJefferson, Taylor73 min
Jun 29, 3:15 PM CDTSpecial Weather StatementTAEJefferson45 min
Jun 29, 3:18 PM CDTSevere Thunderstorm WarningTAEJefferson, Madison42 min
Jun 29, 3:25 PM CDTSpecial Marine WarningTAE65 min
Jun 29, 3:49 PM CDTSpecial Weather StatementTAEWakulla41 min
Jun 29, 6:28 PM CDTSpecial Weather StatementTAEGulf47 min
Jun 29, 3:59 PM CDTSpecial Weather StatementTAEColquitt, Cook, Grady, Thomas, Worth61 min
Jun 29, 4:37 PM CDTSevere Thunderstorm WarningTAEDecatur53 min
Jun 29, 4:39 PM CDTSpecial Weather StatementTAEBen Hill, Tift, Turner, Worth66 min
Jun 29, 4:44 PM CDTSevere Thunderstorm WarningTAEColquitt, Grady, Mitchell, Thomas, Worth61 min
Jun 29, 4:54 PM CDTSevere Thunderstorm WarningTAEBen Hill, Irwin, Tift, Turner, Worth66 min
Jun 29, 5:19 PM CDTSevere Thunderstorm WarningTAEBaker, Dougherty, Miller41 min
Jun 29, 5:51 PM CDTSpecial Weather StatementTAECalhoun, Clay, Early, Lee, Quitman, Randolph and 1 more54 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.